Ask a doctor

Lasting Pseudoherniation of the Buccal Fat Pad/peri-oral Mound After Second Botox Treatment to Masseters

Hi! I had 42 units injected to each masseter last September. In may, I repeated the treatment. My face is unnaturally thin now, and since may, my left peri-oral mound is obviously enlarged. My smile is uneven and my left peri-oral mound juts out rather obviously when I speak or smile. I'm not seeing any improvement. I've never heard of thus happening before, but it's obviously the Botox. I need to know, honestly, if this will reverse itself. I'm extremely depressed because I ruined my face.

Doctor Answers (7)

Botox & the cheeks

+3

Re-Post :Dear NYCkitten in Manhattan, Pseudo herniation is by definition a FALSE herniation: there is nothing wrong with the fat pad! The weak buccinator/risorius will regain its normal strength within several weeks, & the bulge that u are noticing of the cheek will disappear. I strongly advise you against surgery, of any kind. Just be patient.; all will be back to normal


Detroit Dermatologic Surgeon

Botox results last 3-4 months

+2

Like Dr. Shafer said, Botox is temporary. It lasts about 3-4 months. The results should be wearing off soon and will not be permanent. The jaw muscles are extremely strong and should come back just fine. Many people don't realize that, but muscle tone and texture, just like in the body, can be different in the facial muscles as well. Be as patient as you can. It will resolve, the Botox will go away, and there is not much you can to do make it dissipate any faster. But just know that it will not be permanent!

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

Botox masseter treatment's side effect

+1

yes, your side effects should not stay as is. Botox is temporary, and the side effects would be too. Don't undergo any other treatment trying to make it better. Let the Botox wear off.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 32 reviews

You might also like...

Things will go back to normal

+1

It seems unlikely that injection into the masseter muscle would cause weakness elsewhere.  However, if there is any change due to the botox, i.e. the undesireable appearance of your "peri-oral mound", then it will return to your normal pre-injected appearance in a few months.  On the other hand, if it is due to something else, then it may not improve. 

Harry Mittelman, MD
San Francisco Facial Plastic Surgeon

Gosh this sounds very unlikely.

+1

I think it would be worth you while to post photographs so we can understand better what you are describing.  Obviously, don't repeat the treatment.  You are only 3 months out from your last treatment, so it is not surprising that you still have treatment effects.  BOTOX treatments typically last 3 to 6 months.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 18 reviews

Not liking Botox result

+1

As Dr. Shafer indicated, the effects of Botox and Dysport is temporary which is a benefit when someone does not like the results of their treatment.

Because you are expressing much distress over your treatment, we urge you to discuss your concerns with your physician for feedback and direction.

 

 

 

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Botox is Temporary

+1

Botox is always temporary and Botox never leaves any permanent change.  If your last Botox treatment was in May, then it would start to wear of soon.  

 

Good Luck.

David Shafer, MD
New York Plastic Surgeon
5.0 out of 5 stars 57 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.